Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 5, 2024, 3:54 PM MST for Pima County, Pinal County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2024, 3:54 PM MST (22:54 UTC)
- Expired
- Jul 5, 2024, 5:45 PM MST
- In force
- 111 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 72 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 2369 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818
WGUS55 KTWC 052254
FFWTWC
AZC019-021-060045-
/O.NEW.KTWC.FF.W.0010.240705T2254Z-240706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
354 PM MST Fri Jul 5 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 545 PM MST.
* At 354 PM MST, Doppler radar indicated a slow moving severe
thunderstorm producing heavy rain between Catalina and Dove
Mountain. Radar estimates between between 1.00 and 1.50 inches of
rain in this area. Flash flooding is ongoing or expected to begin
shortly...especially along Indian Well Wash and Sausaulito Creek
as they drain into Big Wash.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Catalina, Oro Valley, Tortolita and Catalina State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3255 11098 3246 11091 3240 11088 3239 11097
3248 11102 3252 11104
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR2 follow-up statements
675
WGUS75 KTWC 052351
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
451 PM MST Fri Jul 5 2024
AZC019-021-060045-
/O.CON.KTWC.FF.W.0010.000000T0000Z-240706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
451 PM MST Fri Jul 5 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST THIS
AFTERNOON FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
At 451 PM MST, Doppler radar indicated a thunderstorm that resulted
in between 1.00 and 2.00 inches of rain between Catalina and Dove
Mountain. Flash flooding is ongoing or expected to begin shortly...
especially along Honeybee Wash, Indian Well Wash and Sausaulito
Creek as they drain into Big Wash.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Catalina, Oro Valley, Tortolita and Catalina State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3255 11098 3246 11091 3240 11088 3239 11097
3248 11102 3252 11104
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
GEL030
WGUS75 KTWC 060039
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
539 PM MST Fri Jul 5 2024
AZC019-021-060049-
/O.EXP.KTWC.FF.W.0010.000000T0000Z-240706T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-Pinal AZ-
539 PM MST Fri Jul 5 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR
NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3255 11098 3246 11091 3240 11088 3239 11097
3248 11102 3252 11104
$$
GELWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:12 PM MST, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 5, 2:12 PM MST, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 212 PM MST Fri Jul 5 2024 .SYNOPSIS...Excessive heat with temperatures expected to approach record levels in some locations. With high pressure building in from the northwest, daytime temperatures will be trending hotter into next week. Shower and thunderstorm chances will mainly be confined south and east of Tucson into early next week as drier air overspreads much of Arizona from the north. && .DISCUSSION...Our main story is going to turn to the heat over the next several days with strong high pressure driving near record heat as the monsoon temporarily dips into lower grade activity. Overall another down day with thunderstorm coverage. Moisture at the surface continues to ebb and flow as we see periodic relatively shallow input from the south. Precipitable water values are trending down, now below 1 inch in Graham, Greenlee and Pinal counties, up to 1.2 inches near the border and 1.5 inches south of the border. Isolated initiation mainly near the mountains in the early afternoon, with a few wandering into valleys south of Tucson. A good day for isolated pulse severe. They shouldn't last much past sunset. Overall that will be the trend over the next several days, however don't expect our corner of the state to scour all of the moisture out. Some days will be busier than others, but in general not much activity expected north of Tucson. As high pressure builds in from the northwest and we see lower levels of moisture, heights and thicknesses will support near record heat for areas from Tucson into the lower deserts. Right now we just have an excessive heat warning through Tuesday for all but Santa Cruz and Cochise counties. Ultimately it may even be extended another day or two if we don't see much moisture return by mid week. Ensemble means continue to suggest the high center will eventually reconsolidate into a more favorable position by the middle of next week and into the following weekend. Keeping an eye on the tropics as TS Aletta off the southwest Mexican coast has been quick to hit a rough patch as expected and has been downgraded to a depression. No real impact expected for our area. Height anomalies suggest a strong easterly wave across central Mexico exiting into the Pacific later next week. That, along with a more favorable synoptic pattern should get deeper moisture back into at least our corner of the state. && .AVIATION...Valid through 07/00Z. SCT-BKN clouds at 7k-10k ft AGL and ISOLD-SCT TSRA/SHRA mainly south and east of KTUS. MVFR conditions near TSRA, with mountain obscurations and gusts to 40+ kts. Aft 06/03Z, gradual clearing with ISOLD -TSRA returning after 06/20Z. Other than TSRA outflows, SFC wind less than 12 kts favoring a WLY/NWLY direction during the afternoon/early evening hours and variable in direction at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be the daily chance for isolated to scattered showers and thunderstorms mainly from Tucson south and east into early next week. High pressure aloft will build to our northwest through the weekend into early next week, which will result in hot conditions. With the hotter temperatures and some of the deeper moisture getting pushed to the south and east of the region, min RH values will lower into the 10-18% range across the lower elevations and 15-30% in the higher elevations into the middle of next week. Hot high temperature are expected through early next week, with highs 109-114 degrees from Tucson westward and up to 110 in the Gila River Valley. Excessive Heat will be an issue during this time frame. Outside of any thunderstorm outflow winds, 20-foot winds will generally be 15 mph or less each afternoon with occasional gusts to 20-25 mph through the weekend. Early next week there will be the potential for more elevated wind speeds in the 15- 20 mph range, especially east of Tucson. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Monday for AZZ501-502- 504>506-509. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 26 min |
| Jul 5, 3:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 14 min |
| Jul 5, 3:37 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 113 min |
| Jul 5, 3:43 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 47 min |
| Jul 5, 4:02 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 29 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.